Psycho-Babble Withdrawal | about withdrawal from medication | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Gabitril

Posted by qbsbrown on July 27, 2009, at 20:08:56

In reply to Re: Gabitril, posted by SLS on July 27, 2009, at 19:09:04

> Gabitril (tiagabine) is a GABA reuptake inhibitor. That is not to say that it wouldn't be an ideal drug for you, but if you wish to avoid GABAergic drugs, Gabatril would be one to stay away from.
>
> Topamax and Phenobarbital both modulate GABA receptors, but don't necessarily stimulate them directly. Topamax is looking more and more attractive. It works primarily by blocking glutamate receptors (AMPA/Kainate). Glutamate neurons are probably kindled in your condition. Starting at a low dosage and working up to 100mg gradually should minimize cognitive disturbances. This was my experience on two occasions.
>
>
> - Scott

Well, sadly, I think it's going to take a antiseizure med to get through this. The withdrawal almost feels like being on acid/high/lsd, that I'm floating and not connected to the earth. A strange feeling needless to say.

The anticonvulsants were the only thing to make me feel "grounded", probably because I was in benzo wd/tolerance/interdose for the past 6 years. And some also cleared up derealization, namely depakote and trileptal.
And the racing thoughts were/have been so bad from the wd, that I haven't been able to even focus or watch the tv in years. The only time i could focus on the tv was w/ trileptal, or an insane dose of depakote. And trileptal, I got naturally tired at night for the first time in years and years. Or even to drive w/ the racing thoughts, would have to be a serious dose of zyprexa (30mgs), or a huge dose of depakote (2000mgs). Thought I was bipolar for a couple of years, come to find out from docs, it was just benzo wd the whole time.

But like I had said, the trileptal was inducing rapid cycling type of symptoms, and even ugly depressing thoughts like i had mentioned, even at the starting dose of 300mgs 2 times a day, even though it got me out and doing things.

Funny, that 3 years ago, i was doing a valium taper as well. I added 150mgs of trileptal 2 times a day, and all of the sudden i was out the door doing many things, although things still seemed a little weird and not right (but not ultra depressing looking or feeling, just odd), but i was easily cutting my dose.

I was trying 150mg doses the other week, and it was just making me worse.

So obviously it's going to be a very small dose of whatever I take if I do so.

I would go for topamax, but i've taken it before, and gives me bad derealization and makes me dumber than a sack of rocks.

I think that you might be right about the Tegretol. It seems like the most used for benzo wd, and that it promotes better sleep and antianxiety effects than depakote.

I see that the starting dose it 200mgs 2 times a day. So w/ me, I'd have to try about half of that. Does that sound about accurate?

Much regards,

Brian


Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Withdrawal | Framed

poster:qbsbrown thread:906673
URL: http://www.dr-bob.org/babble/wdrawl/20081229/msgs/908902.html